Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2003 February;138(1) > Giornale Italiano di Dermatologia e Venereologia 2003 February;138(1):47-8

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,311


eTOC

 

CLINICAL CASES  


Giornale Italiano di Dermatologia e Venereologia 2003 February;138(1):47-8

Copyright © 2003 EDIZIONI MINERVA MEDICA

language: English

The risk of traditional Chinese medicine

Massone C., Parodi A., Rebora A.

Section of Dermatology, Department of Endocrinologic and Metabolic Diseases, University of Genoa, Genoa, Italy


PDF  


Sweet’s syndrome (SS) can be idiopatic or associated with cancer, infections, drugs and pregnancy. It can also be triggered by exogenus agents as a result of cutaneous pathergy. We present a case of SS triggered by the application of “Tiger Balm”. A 70-year-old woman presented complaining of fever and papulo-pustular rash on the middle areas of both hands, after applying “Tiger Balm” on the same site for 3 days. ESR was 82 mm/hr, C-reactive protein was positive, WBC count was 15,180/mm3 with 79% neutrophils. Patch tests were negative. Our patient met 1 of the major and 2 of the minor diagnostic criteria for SS. We report a unique case of SS following the application of a medication used in alternative medicine.

top of page

Publication History

Cite this article as

Corresponding author e-mail